Nature Thyroid

Well, I've been on Nature Thyroid now for three months and I'm still having side effects of being cold, dry skin, still tired at times, and shedding. What's came up too in the last couple of weeks is tons of black heads on my face, which I never get those and I'm very clean with my skin. Do you guys think the Nature Thyroid is doing this? They are really tiny too and also had some breakout on my head too. It's just kind of strange. I have days where I think I'm starting to feel beter and then bam back again. I think my body is still struggling to get adjusted. I go to the doctor on the 20th in a few weeks and I can't wait to get my blood tested.

19 Replies

  • Hi debber, I was going to do a very similar post. I am slowly increasing Erfa and since I increased to 2 grains 6 wks ago my skin has been terrible. I'm 47 and my face has been very greasy and spotty. Not sure if its the Erfa or the start of the menopause! I'm hoping it will settle. Going to try an increase to two and a half grains shortly.

  • What is Erfa, is that similar to Nature Thyroid Fixit. My skind is not greasy but I get these little tinnie tiny lil blackheads and you can hardly see them but then they're there if you know what I mean. I've never had those. Also my scalp has had some breakout too and been scaley if you know what I mean. I've been keeping my scalp brushed. But I have noticed a difference taking it and I know it's a good thing and I know it will stop. Probably the same for you too. :)

  • Erfa is a different make of natural dessicated thyroid the same as Nature Thyroid. I'm sure things will settle once we are on the right dose. Good luck.

  • I think you might not be on an optimum yet of Nature-Throid. 12 weeks isn't long and it usually takes quite some time, no matter what you take, to get to a point where you feel an improvement. If only it was as easy to feel better. It took me about 7 years to finally reach a good place. Before that it was trial and error of different makes of thyroid hormones with loads of different symptoms.

    Do you think you've reached a maximum dose? Do you take a record of your pulse and temp as that can be a guide for you too.

  • Hiya Shaws,

    No I'm not at my maximum does. She wants me on three tablets of the Nature Thyroid. I just upped it up to 2 tablets yesterday. I need to keep a record of pulse and temp too. My temp is always low and I guess that is a good indicator when things get balanced; am I right? I didn't think about pulse. Do you take the pulse from the neck and do you take that also in the morning? I need to do that. I have a doc apptmt on the 20th of this month and I can't wait to see my doc. I also am getting her iodine too as I ran out of it. Yeah, I remember it took me a good two years when I was on Armour to get to really feeling great. I was there and now I'm back to base one again but I'm working on getting back there Shaws. I'm still having the side effects of skin, hair, and feeling cold at times. My energy level is coming back though, I feel it. I'm not as tired as I was but I still have days that I am. I wish the shedding would go away. I have days when it's really really bad and days when it's not so bad but I can remember when I hardly shed at all but a few strands and wash my hair every day (and still do and don't care it falls out) and I want to get back to that. It's not there yet. I find my body on days trying to resist it and not wanting to absorb it and then days when it is absorbing, if that makes sense.

    Thanks Shaws. I know I"m on the road to recovery with all this but yes, we want to feel better now. I think I can handle it better if I didn't see my hair all over the place. I have faith that I will be back in that good place again it's just taking time. My hair was so thick when I was on the Armour but I remember going through this same thing when I first took it. I will never ever come off my meds again. Let it be a lesson to me!!!!

  • I'm glad you feel you're improving which is a very good sign. If the Endo is guiding you that's good but I will say, no-one can say for sure what your maximum dose will be. That's up to you and 'how you feel'. It's good though that some thought has gone into it.

    I hope your hair starts to grow again. Some times our temp doesn't come back fully to what it was but we feel warm. If we take too much our pulse will get fast, or so I have read.

  • ive been on nature throid about 5 months now, was feeling better on 2 grains and the last few weeks im back to where i was on levo, breathless, no energy racing pulse, brain fog ect

  • You and I are almost on the same time Mandy. It's been 12 weeks for me. This will take some time for us. I increased my NT too. I don't notice brain fog but Im having skin, hair and cold issues and feeling tired from time to time. Don't give up and don't give in.

  • it drives me mad, i start feeling slightly human then bam feel like death again

    yesterday pulse was in the 80's and 90's and been there for a while, today its high 50's

    i gave up months ago on the thought of ever leading a normal life again

    good luck x

  • That's how it does me too Mandy. How long you been taking your meds? You must be short time too. You hang in there as it will stop, it just takes time. I upped my dose to two tablets of ND and it's funny but it made me feel better but I know it won't stay. I'm so thankful that I realize what is going on with myself as I grew up struggling with all of this and looking back it all makes sense to me. My struggles were even harder then. You take care of yourself.

  • sorry for late reply

    been on NDT about 4 maybe 5 months now

    cant get higher than 2 grains as feel awful so not sure what to do, just brought some raw thyroid to try alongside ndt so ill maybe drop a grain for a bit and see how i go

    i just have no energy any more, it takes all i have to walk up the stairs

    i need energy so i can try and shift some weight

  • HI What are your bloods and ranges, TSh, T4 and FT3? It sounds as if you need more N.T. depending on results.


  • Hiya Jackie,

    I will find out when I get my blood work done on the 20th. I can't wait. I know I'm out of whack lol I increased my NT to two tablets instead of one and a half now and I can a difference from just taking for two days. My energy picked up. I think it's my body telling me more too. I was taking about five grains of Armour so I think it will be the same with the NT.

    It's very complexing; isn't it? I need to learn more about all of this. Thanks Jackie for your help. I will keep you guys posted with blood work too. It will be interesting to see. I have a stubborn body is what i think to go along with the stubborn head lol

  • Hi I used to have 4 armour and now need 4 NT.My T4 is very low but Endo says that does not matter on NDT so long as FT3 is good. Make sure your vit D, ferritin and iroin, B12 and diabetes status is oK.too.


  • Yeah J, I have to get checked for all that in bloodwork next week. Yeah my doctor has me on 5 Armour and I eventually will be up there with the NT too. I can feel my body fighting to get up I see my hair starting to come in too. This morning shedding not bad at all but yesterday i had a day of it. Never will I go off my meds again. My doctor has a special iodine I get from her too that I'm out of and I"m going to get back on that. You know, since I was taking that I've never got sick any more. No colds or flu. Everyone in my office was sick around me and kept getting sick and I never caught any of it. I think the iodine had a lot to do with it. My boss asked me why I never caught any of the stuff that went around and I told him I'm taking iodine. He said you think that's what it was. I said yeah. I really dont' know for sure but it was the only thing that made sense to me.

  • Thats good.


  • Some people with Hashi's especially, seem to do very poorly on dessicated. It made me feel terrible, with a racing heart on a very small dose, swelling and terribly sweaty, clammy and broken out skin.

  • I have a bit of swelling and sometimes sweat from time to time and I'm going through a breakout too but I don't think it's going to stay. Is Hashi's when you're both?

  • Both?

You may also like...